EconPapers    
Economics at your fingertips  
 

OPTIMAL CONTROL THEORETIC APPROACH TO INVESTMENT IN DOCTORS

Mustafa Akan ()
Additional contact information
Mustafa Akan: Haliç University, Turkey

Copernican Journal of Finance & Accounting, 2019, vol. 8, issue 4, 91-111

Abstract: Health care is ever more important with aging population. Assuming the number of doctors per patient is one of the determinants of patient satisfaction, optimal investment in practitioner doctors, specialist doctors and foreign doctors are analyzed given the total number of doctors (domestic) are exogenously determined. The high cost of investment in specialist doctors are weighted against the high salaries of imported foreign doctors. An optimal control theory is employed to determine the optimal investment plans for the two alternative sources of specialist doctors to maximize the net (of costs) patient satisfaction over a fixed time horizon. It is found that a nation with insufficient number of specialist doctors at the beginning of the time horizon should increase the investment in local specialist doctors gradually while employing foreign doctors as to equate their salaries to the marginal satisfaction of the patients. An equilibrium point exists, and it is stable.

Keywords: investment in doctors; optimal control theory; patient satisfaction (search for similar items in EconPapers)
Date: 2019
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://apcz.umk.pl/czasopisma/index.php/CJFA/article/view/CJFA.2019.019/25771 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cpn:umkcjf:v:8:y:2019:i:4:p:91-111

Access Statistics for this article

Copernican Journal of Finance & Accounting is currently edited by Leszek Dziawgo

More articles in Copernican Journal of Finance & Accounting from Uniwersytet Mikolaja Kopernika
Bibliographic data for series maintained by Miroslawa Buczynska ().

 
Page updated 2021-03-28
Handle: RePEc:cpn:umkcjf:v:8:y:2019:i:4:p:91-111